B12 deficiency after 2 years

Hi All

I was diagnosed as b12 deficient around two years ago. Before the injections I had multiple symptoms but soon they, more or less, came down to one recurring symptom - I tend to lose a degree of consciousness best described as a movie scene where the dialogue continues but at a distance whilst the narrators sub- conscious narrates over the dialogue. I then have what I am told on this forum is tinnitus (static noise which sounds like garbled words at times). This lasts for around 15 seconds then I recover full consciousness but my body is in a state of mild shock - I feel a little unsteady on my feet; my memory and speech are affected mildly.

I am on 12 weekly injections (I know they should be 8 weeks for neurological symptoms but my doctor refuses to accept that I have neurological symptoms). I take a 1000ml b12 tablet daily and use a spray plus a 400ml folate tablet and an iron tablet.

My symptoms have improved - I tend to start the process of losing peripheral consciousness but it stops before the tinnitus occurs and I recover in about 8/10 seconds but my body still feels in shock and my thinking is a little foggy and my speech is a little clumsy.

I have to say that I am much better than I was when first diagnosed and feel really humbled by the very real long term suffering of members blogs on the site. However, it would be helpful if anyone has any views on whether I am genuinely getting better or whether I am deluding myself.

Chris

5 Replies

oldestnewest
  • Have you described your symptoms to your GP? They may want to send you for an EEG to check to see if they may be absence seizures.

  • Thank you for your response.

    What does absence seizures mean?

  • Try Wikipedia.

    I had a student once who suffered from them. He would occasionally feel as if the real world was receding, sometimes disappearing completely. The attacks would last anything from 20 seconds to a couple of minutes. From the outside it just looked as if he was daydreaming and not paying attention.

    It quite likely isn't your explanation, but it's worth getting a doc to check it out.

  • It sounds as if your student had Petit Mal Epilepsy. I would be concerned about these symptoms and feel you should definitely be referred to a neurologist, who I suspect would agree that an EEG and probably an MRI brain scan was great indicated.

    B12 deficiency could be the cause but in my opinion it is not safe to assume that is the case..

    I'm not sure what B12 schedule you are on but after two years I would expect any reversible symptoms to have improved.

  • This students was about 20 years ago. And, yes, he did have petit mal epilepsy. Which is the old name for what is now called absence seizures.

You may also like...